zbMATH — the first resource for mathematics

Optimal harvesting-coefficient control of steady-state prey-predator diffusive Volterra-Lotka systems. (English) Zbl 0820.49011
The paper examines optimal harvesting of two interacting, via Volterra- Lotka equations, populations with diffusion. The optimality criterion is the maximal sustainable yield. Existence and uniqueness of solutions of the original controlled systems are verified under natural conditions. Optimality equations are displayed and analyzed. A monotone solution scheme is set along with approximation estimates.

49K20 Optimality conditions for problems involving partial differential equations
92D40 Ecology
91B76 Environmental economics (natural resource models, harvesting, pollution, etc.)
35J35 Variational methods for higher-order elliptic equations
Full Text: DOI
[1] S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions I, Comm. Pure Appl. Math., 12, 623-727, 1959. · Zbl 0093.10401 · doi:10.1002/cpa.3160120405
[2] H. T. Banks, Modeling and Control in Biomedial Sciences, Lecture Notes in Biomathematics, Vol. 6, Springer-Verlag, New York, 1975. · Zbl 0315.92001
[3] V. Barbu, Optimal Control of Variational Inequalities, Research Notes in Mathematics, Vol. 100, Pitman, London, 1984. · Zbl 0574.49005
[4] C. Clark, Mathematical Bioeconomics: The Optimal Management of Renewable Resources, Wiley, New York, 1976. · Zbl 0364.90002
[5] P. Fife, Mathematical Aspects of Reacting and Diffusing Systems, Lecture Notes in Biomathematics, Vol. 28, Springer-Verlag, New York, 1979. · Zbl 0403.92004
[6] G. Ladde, V. Lakshmikantham, and V. Vatsala, Monotone Iterative Techniques for Nonlinear Differential Equations, Pitman, Boston, 1985. · Zbl 0658.35003
[7] A. Leung, Monotone schemes for semilinear elliptic systems related to ecology, Math. Methods Appl. Sci., 4, 272-285, 1982. · Zbl 0493.35044 · doi:10.1002/mma.1670040118
[8] A. Leung, Systems of Nonlinear Partial Differential Equations, Applications to Biology and Engineering, Kluwer, Dordrecht, 1989. · Zbl 0691.35002
[9] A. Leung and G. Fan, Existence of positive solutions for elliptic systems?degenerate and nondegenerate ecological models, J. Math. Anal. Appl., 151, 512-531, 1990. · Zbl 0722.35040 · doi:10.1016/0022-247X(90)90163-A
[10] A. Leung and S. Stojanovic, Optimal control for elliptic Volterra-Lotka equations, J. Math. Anal. Appl., 173, 603-619, 1993. · Zbl 0796.49005 · doi:10.1006/jmaa.1993.1091
[11] L. Li, Coexistence theorems of steady states for predator-prey interacting systems, Trans. Amer. Math. Soc., 305, 143-166, 1988. · Zbl 0655.35021 · doi:10.1090/S0002-9947-1988-0920151-1
[12] J. L. Lions, Optimal Control of Systems Governed by Partial Differential Equations, Springer-Verlag, Berlin, 1971.
[13] A. Okubo, Diffusion and Ecological problems: Mathematical Models, Springer-Verlag, Berlin, 1980. · Zbl 0422.92025
[14] S. Stojanovic, Optimal damping control and nonlinear elliptic systems, SIAM J. Control Optim., 29, 594-608, 1991. · Zbl 0742.49017 · doi:10.1137/0329033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.